Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 12, 2021George County, Mississippi

NWS Mobile, AL issued this special weather statement at May 12, 2021, 2:35 AM CDT for George County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2021, 2:35 AM CDT (07:35 UTC)
Expired
May 12, 2021, 3:15 AM CDT
In force
40 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS84 KMOB 120735
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
235 AM CDT Wed May 12 2021
 
ALZ261-263-MSZ079-120815-
Mobile Central AL-Mobile Inland AL-George MS-
235 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE AND GEORGE COUNTIES UNTIL 315 AM
CDT...

At 234 AM CDT, the strong thunderstorms were located along a line
extending from near Lucedale to 8 miles north of Latimer, and moving 
east at 30 mph. This line of storms will affect George county and 
move into western Mobile county through 315 AM. 

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lucedale, Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3073 8880 3100 8859 3100 8808
      3055 8838 3055 8841
TIME...MOT...LOC 0734Z 280DEG 25KT 3090 8856 3062 8881 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 11, 11:46 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 11, 11:46 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1146 PM CDT Tue May 11 2021

.AVIATION...
06Z issuance...MVFR to VFR ceilings this evening will continue to
lower after midnight as another round of showers and
thunderstorms enters the area. IFR ceilings and visibilities are
possible in showers and thunderstorms tonight and through the day
on Wednesday. /13

&&

.PREV DISCUSSION... /issued 1020 PM CDT Tue May 11 2021/

NEAR TERM /Now Through Thursday/...Zonal flow aloft will
transition to northwest on Thursday as a shortwave digs across
the Ohio Valley. At the surface, a stationary front over central
portions of the forecast area that has been a focus for several
rounds of rain the past few days will begin to slowly move
southward through Wednesday night and stall west to east along the
coast. The front will then drift offshore through Thursday
morning and well into the Gulf by the afternoon. This will keep
rain in the forecast through Wednesday night, then decreasing from
the northwest on Thursday as some drier air works into the area.
Severe storms are not expected, however heavy rain will continue
to be a threat. Flash flooding is possible due to the saturated
ground conditions and a Flash Flood Watch continues through
Wednesday afternoon for much of the area.

Lows tonight range from the low to mid 60s inland to upper 60s
along the coast. Lows Wednesday night will be cooler, in the mid
and upper 50s inland to low 60s along the coast. Highs on
Wednesday range from low to mid 70s inland to upper 70s along the
coast. Highs on Thursday will be in the upper 60s and low 70s. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday afternoon for ALZ051>053-055-
     056-059-261>266.

FL...Flash Flood Watch through Wednesday afternoon for FLZ201>204.

MS...Flash Flood Watch through Wednesday afternoon for MSZ067-075-076-
     078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, May 12, 12:38 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 AM CDT WED MAY 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       8 SSE CRESTVIEW         30.65N 86.52W
05/11/2021  M2.80 INCH       OKALOOSA           FL   ASOS

            KEGI MEASURES 2.80 INCHES OF RAIN IN ONE
            HOUR, WITH THREE HOUR TOTAL OF 3.36 INCHES.
            SIX HOUR TOTAL OF 4.55 INCHES THROUGH 1900
            LOCAL TIME.

&&

MM
Special weather statement, May 12, 1:24 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 AM CDT Wed May 12 2021

MSZ075-078-120730-
Stone MS-Perry MS-
124 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY AND STONE COUNTIES UNTIL 230 AM CDT...

At 123 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Sunrise to 6 miles northwest of
Perkinston, and moving east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8914 3143 8915 3143 8886 3068 8889
      3069 8932 3091 8933
TIME...MOT...LOC 0623Z 270DEG 12KT 3125 8925 3082 8924
Special weather statement, May 12, 2:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 AM CDT Wed May 12 2021

ALZ261-263-MSZ079-120815-
Mobile Central AL-Mobile Inland AL-George MS-
235 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE AND GEORGE COUNTIES UNTIL 315 AM
CDT...

At 234 AM CDT, the strong thunderstorms were located along a line
extending from near Lucedale to 8 miles north of Latimer, and moving
east at 30 mph. This line of storms will affect George county and
move into western Mobile county through 315 AM.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lucedale, Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3073 8880 3100 8859 3100 8808
      3055 8838 3055 8841
TIME...MOT...LOC 0734Z 280DEG 25KT 3090 8856 3062 8881

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:55 AM CDTSpecial Weather StatementMOBWashington65 min
May 12, 3:31 AM CDTSpecial Weather StatementMOBBaldwin, Mobile44 min
May 12, 3:46 AM CDTFlash Flood WarningMOBClarke, Washington4 hr
May 12, 4:06 AM CDTSpecial Weather StatementMOBBaldwin, Mobile54 min
May 12, 4:12 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
May 12, 4:20 AM CDTSpecial Marine WarningMOB85 min
May 12, 4:41 AM CDTSpecial Marine WarningMOB94 min
May 12, 4:56 AM CDTSevere Thunderstorm WarningMOBMobile24 min
May 12, 5:01 AM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
May 12, 5:04 AM CDTSpecial Weather StatementMOBBaldwin, Escambia86 min
May 12, 6:01 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia44 min
May 12, 6:24 AM CDTSpecial Marine WarningMOB96 min
May 12, 6:29 AM CDTSevere Thunderstorm WarningMOBCovington64 min
May 12, 6:35 AM CDTSpecial Marine WarningMOB55 min
May 12, 6:52 AM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia3 hr
May 12, 6:56 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw35 min
May 12, 7:18 AM CDTSpecial Marine WarningMOB87 min
May 12, 6:11 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
May 12, 6:21 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa69 min
May 12, 6:41 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa79 min
May 12, 1:24 AM CDTSpecial Weather StatementMOBPerry, Stone66 min
May 12, 3:13 AM CDTFlash Flood WarningMOBGeorge, Stone5 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.